Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 99, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 6, 1994, 5:15 PM EDT for Marion County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Aug 6, 1994, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 6, 1994, 6:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 062115 RRA SVRDAB FLC083-062215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 515 PM EDT SAT AUG 6 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...CENTRAL MARION COUNTY AT 510 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES NORTHEAST OF OCALA MOVING EAST AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:10 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 6, 1:10 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 101 PM EDT SAT AUG 6 1994 ITS GONNA BE GETTING BUSY SO SENDING THIS OUT A LITTLE EARLY TODAY...88D SHOWING LINE OF INCREASING STORMS RUNNIING N/S OVER THE CENTRAL PART OF STATE. LOOKING AT MODELS TROUGH APPEARS TO BE LIFTING OUT BY 48 HOURS BUT BROAD AREA OF TROUGHINESS REMAINS TO THE WEST OF FA. THIS WILL KEEP AREA UNDER WEAK SW FLOW KEEPING POPS ACROSS FA ABOVE SEASONALBE LVLS. LOOKING AT THERMO AND WINDFIELD PATTERNS LOOKS LIKE A GOOD CHANCE OF STRONG STORMS AGAIN TOMMORW AS TEMPS ALOFT ARE PROGGED TO BE COOLER THAN TODAY. @1...VOLUSIA BREVARD @2...LAKE ORANGE SEMINOLE OSCEOLA @3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER MCO 73/92/73/92 3535 DAB 71/90/72/90 3636 MLB 73/90/73/90 3636 .MLB...NONE. SJH
In the hours before
Special weather statement, Aug 6, 4:00 PM EDT, 1 hour 15 minutes before
FLZ059-064-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT SAT AUG 6 1994 ...STRONG THUNDERSTORMS OVER ST LUCIE AND MARTIN COUNTIES... ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO FT PIERCE UNTIL 430 PM ... AT 4PM EDT...WEATHER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR OSLO...TO 5 MILES WEST OF FT PIERCE...SOUTH INTO MARTIN COUNTY. THE STRONGEST STORM WAS 5 MILES WEST OF FT PIERCE. MOVEMENT WAS EAST AT 10 MPH. RESIDENTS OF ST LUCIE AND MARTIN COUNTIES SHOULD PREPARE FOR GUSTY WINDS AND VERY HEAVY RAINFALL. SMALL HAIL IS A POSSIBILITY. THESE STORMS WILL BE AFFECTING FT PIERCE BY 415 PM. THESE THUNDERSTORMS WERE STILL STRENGTHENING SO A WARNING MAY SOON BE ISSUED. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
Special weather statement, Aug 6, 4:01 PM EDT, 1 hour 14 minutes before
FLZ059-064-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT SAT AUG 6 1994 ...STRONG THUNDERSTORMS OVER ST LUCIE AND MARTIN COUNTIES... ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO FT PIERCE UNTIL 430 PM ... AT 4PM EDT...WEATHER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR OSLO...TO 5 MILES WEST OF FT PIERCE...SOUTH INTO MARTIN COUNTY. THE STRONGEST STORM WAS 5 MILES WEST OF FT PIERCE. MOVEMENT WAS EAST AT 10 MPH. RESIDENTS OF ST LUCIE AND MARTIN COUNTIES SHOULD PREPARE FOR GUSTY WINDS AND VERY HEAVY RAINFALL. SMALL HAIL IS A POSSIBILITY. THESE STORMS WILL BE AFFECTING FT PIERCE BY 415 PM. THESE THUNDERSTORMS WERE STILL STRENG0THENING SO A WARNING MAY SOON BE ISSUED. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
Special weather statement, Aug 6, 4:44 PM EDT, 31 minutes before
FLZ038-062145- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 444 PM EDT SAT AUG 6 1994 ...A LINE OF STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWEST FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OCCURRING FROM 10 MILES WEST OF BUNNELL TO 10 MILES WEST OF ORMOND BEACH. THE LINE OF THUNDERSTORMS WAS MOVING EAST AT 10 TO 15 MPH. ELSEWHERE... SCATTERED SHOWERS AND THUNDERSTORMS... SOME WITH VERY HEAVY RAINFALL... WERE OBSERVED OVER NORTH AND CENTRAL FLORIDA... FROM CROSS CITY TO JACKSONVILLE SOUTH TO VERO BEACH AND WEST TO TAMPA. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Local storm report, Aug 6, 4:58 PM EDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT THU AUG 6 1994
DATE TIME EVENT
AUG 6 1425 EDT - OSCEOLA COUNTY
QUARTER SIZE HAIL IN THE KISSIMMEE/SAINT CLOUD
AREA. ALSO NUMEROUS REPORTS OF PEA SIZE HAIL.
NOTE: IN THE WARNING ISSUED AT 1429 PM THE HAIL
SIZE WAS REPORTED AS 1.5". THIS IS INCORRECT.
THE ATUAL SIZE WAS 1"
HODANISHSpecial weather statement, Aug 6, 5:10 PM EDT, 5 minutes before
FLZ054-058-059-064-501-062205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 510 PM EDT SAT AUG 6 1994 ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO JUPITER INLET UNTIL 615 PM... ...SPECIAL MARINE WARNING FROM FLAGLER BEACH TO SEBASTIAN INLET HAS BEEN CANCELLED... AT 510 PM...RADAR INDICATED STRONG THUNDERSTORMS FROM ABOUT 25 MILES OFFSHORE SEBASTIAN INLET TO THE COAST AROUND STUART. THESE THUNDERSTORMS WERE MOVING EAST AT 15 MPH AND WILL CONTINUE TO MOVE WELL OUT OVER THE COASTAL WATERS OF INDIAN RIVER AND ST LUCIE COUNTIES. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MARTIN COUNTY COAST AND MOVE OFFSHORE. IF YOU ARE IN A SMALL CRAFT AND ARE UNABLE TO AVOID AN APPROACHING STORM...ADVISE THE COAST GUARD OF YOUR POSITION BEFORE BEING CAUGHT IN THE STORM. THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE ALSO OVER OKEECHOBEE COUNTY AND FROM NEAR BUNNELL TO GAINESVILLE. ELSEWHERE...A LARGE AREA OF RAIN WAS DETECTED FROM DELAND TO ORLANDO...CAPE CANAVERAL AND MELBOURNE. RL
Special weather statement, Aug 6, 5:12 PM EDT, 3 minutes before
FLZ054-058-059-064-501-062205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 510 PM EDT SAT AUG 6 1994 ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO JUPITER INLET UNTIL 615 PM... ...SPECIAL MARINE WARNING FROM FLAGLER BEACH TO SEBASTIAN INLET HAS BEEN CANCELLED... AT 510 PM...RADAR INDICATED STRONG THUNDERSTORMS FROM ABOUT 25 MILES OFFSHORE SEBASTIAN INLET TO THE COAST AROUND STUART. THESE THUNDERSTORMS WERE MOVING EAST AT 15 MPH AND WILL CONTINUE TO MOVE WELL OUT OVER THE COASTAL WATERS OF INDIAN RIVER AND ST LUCIE COUNTIES. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MARTIN COUNTY COAST AND MOVE OFFSHORE. IF YOU ARE IN A SMALL CRAFT AND ARE UNABLE TO AVOID AN APPROACHING STORM...ADVISE THE COAST GUARD OF YOUR POSITION BEFORE BEING CAUGHT IN THE STORM. THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE ALSO OVER OKEECHOBEE COUNTY AND FROM NEAR BUNNELL TO GAINESVILLE. ELSEWHERE...AV LARGE AREA OF RAIN WAS DETECTED FROM DELAND TO ORLANDO...CAPE CANAVERAL AND MELBOURNE. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:29 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.